A 59-year-old man diagnosed with the chronic phase of chronic myeloid leukemia (CML) in June 2011 was started on dasatinib (100 mg/day). He had no signs of pleural effusion (PE) or right heart failure before treatment, but symptoms of PE and dyspnea (New York Heart Association class III) appeared in January 2013 and May 2014, respectively. Doppler transthoracic echocardiography and right heart catheterization revealed pulmonary arterial hypertension (PAH) with an estimated pulmonary artery systolic pressure (PASP) of 80 mmHg and estimated mean pulmonary artery pressure of 29 mmHg. Rheumatoid factor, antinuclear antibody, dsDNA antibody, and SCL70 were not elevated, and computed tomography confirmed the absence of a pulmonary embolism. Therefore, dasatinib-related PAH was diagnosed and treatment with this agent was discontinued. The PASP had decreased to 51 and 40 mmHg at one month and one year, respectively, after dasatinib discontinuation. This patient developed PAH while receiving dasatinib administration and only discontinuation of this agent improved his symptoms. The possibility that dasatinib can cause PAH must be considered before administering this agent to patients with CML.
|Number of pages||6|
|Journal||[Rinsho ketsueki] The Japanese journal of clinical hematology|
|Publication status||Published - May 1 2016|
ASJC Scopus subject areas